New York, 2004Lightning Strike in New York, June 26, 2004
June 26, 2004 · NWS BTV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 8:32 AM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 8:32 AM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
932 AM EDT SAT JUN 26 2004
.SHORT TERM...
SHOWERS ACROSS SOUTHERN AND EASTERN PORTIONS OF THE CWA CONTINUE TO
DISSIPATE THIS MORNING AS THE CD FRNT CONTINUES TO SLIDE SLOWLY OFF
TO THE EAST. MOST ACTIVITY NOW RESIDES IN NH/ME WITH LCL RADAR
SHOWING SCATTERED RW IN EASTERN VT. CLDS ASSOCIATED W/ BACK EDGE OF
FRNT ALSO CONTINUE TO SLIDE EAST. EXPECT SKY CONDITIONS TO IMPROVE
TOWARDS AFTERNOON. NEXT FOR THE CWA IS THE SHORT WAVE THAT HAS
DEVELOPED WEST OF THE ST LAW VALLEY...IN ONTARIO. CLDS W/ THIS
CONTINUE TO DEVELOP W/ EACH SATELLITE LOOP AND IS FORECASTED TO MV
EAST OVER CWA TDY. SOME LIGHT RW HAVE POPPED UP IN LATEST OBS IN
ONTARIO. LACK OF MOISTURE OVER CLR PART OF CWA W/ COOLER TEMPS...MAY
NOT TRIGGER MUCH IN THE WAY OF RW BUT WILL CONTINUE W/ SLIGHT CHANCE
FOR THIS AFTERNOON. WILL UPDATE FIRST PERIOD TO CLEAN UP MORNING
WORDING AND ADJUST CLD COVER IN AREAS ALREADY BEHIND BACK EDGE OF
FRNT. WILL TWEAK TEMPS AS WELL. AREAS ALREADY IN THE CLR ARE WARMING
UP NICELY BUT MAY ADJUST TEMPS IN AREAS CURRENTLY UNDER CLDS IN
EASTERN VT.
&&
.PREVIOUS DISCUSION...
.SHORT TERM (TODAY THRU MON)...
SHARP S/WV OVER MICHIGAN WILL MOVE INTO NRN NY THIS AFTERNOON...BUT
MOISTURE ASOCIATED WITH SRN NEW ENGLAND SFC LOW AND CURRENTLY
CAUSING RAIN IN THE CT VLY OF SRN VT WILL REMAIN DISPLACED EAST OF
THE APCHG S/WV. BAND OF CLEAR SKIES BETWEEN THE SYSTEMS SUGGESTS AT
LEAST PARTLY SUNNY IN THE CHAMPLAIN VLY...EVEN WITH DEVELOPING
DIURNAL CU AND APCH OF GREAT LAKES S/WV BY LATE AFTN. MAX TEMPS
TODAY ARE DIFFICULT AND LIMITED BY COOL H8 TEMPS EVERYWHERE AND
LOCAL CLOUD MAXIMA IN THE CT VLY AND PERHAPS IN NRN NY BY LATE
AFTN. DECIDED TO UNDERCUT MAV MOSS GUIDANCE BY ABOUT 3 DEGREES MOST
AREAS.
SUNDAY AND MONDAY SHOULD BE DRY DAYS BUT WITH CONTINUED UNSEASONABLY
COOL TEMPERATURES. EXPECT PARTLY CLOUDY AND ALMOST BREEZY AT TIMES
DURING THE DAYS BUT CLEARER SKIES...VERY COOL TEMPS...AND LIGHTER
WINDS AT NIGHT.
&&
.LONG TERM (MON NGT-FRI)...
NO SIGNIFICANT CHANGES TO FORECAST ISSUED ON FRIDAY AFTERNOON FOR
THIS PERIOD. GLAD WE HAVE PRECIP FORECAST FOR TUES NGT INTO
WEDNESDAY. THERE IS INCREASING POTENTIAL FOR AN ALMOST WINTER-LIKE
CYCLOGENESIS ALONG THE NEW ENGLAND COAST DURING THIS PERIOD AS A
COUPLE MSTR-LADEN SRN STREAM S/WVS MAY BE CAPTURED BY FINAL S/WV
AND POLAR JET SWINGING AROUND THE HUDSON BAY UPPER CLSD LOW.
EXTENDED GUIDANCE NOW INDICATES THE MEAN UPPER TROF WILL BE FILLING
AND SHIFTING EASTWARD TO THE MARITIMES DURING THE END OF NEXT
WEEK...SUGGESTING DRY WEATHER AND A SLOW WARMING TREND TOWARD NORMAL
TEMPERATURES.
&&
.AVIATION...
A REAL MIX OF REASONS FOR AREAS OF LOW CLOUDS THIS MORNING. DEEP
LAYERED CLOUDS...LIGHT RAIN...AND OROGRAPHIC LOW LEVEL SATURATION
STILL EXIST ALONG MID LEVEL BAROCLININC ZONE STILL IN THE CENTRAL
AND SRN GREEN MTNS AND CT VLY...BUT SLOWLY SHIFTING EASTWARD. LOW
CLOUDS SHOULD DISSIPATE BY MID MORNING IN THIS AREA BUT MID CLOUDS
MAY LINGER INTO THE AFTN. THE CHAMPLAIN AND ST LAWRENCE VLYS ARE
MOSTLY CLEAR AND SHOULD STAY THAT WAY UNTIL DIURNAL STRATOCU FORMS
AROUND NOON WITH SOLAR HEATING AND APCH OF GT LAKES S/WV. OVER THE
ADIRONDACKS PATCHY RADIATIONAL FOG AND VERY LOW CEILINGS ARE
OCCURRING LOCALLY BUT SHOULD DISSIPATE TO A COUPLE HOURS OF MOSTLY
CLEAR SKIES DURING MID MORNING BEFORE DIURNAL STRATOCU FORM.
DURING MID TO LATE AFTN...DIURNAL CU MAY DVLP INTO LCL
SHOWERS...ESPECIALLY ALG THE CANADIAN BORDER OF NRN NY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
BELL/RS
Hazardous weather outlook, Jun 26, 5:27 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
627 AM EDT SAT JUN 26 2004
NYZ026>031-034-035-087-VTZ001>012-016>019-271026-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
627 AM EDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.
.DAY ONE...TODAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, St. Lawrence
- When
- June 26, 2:25 PM EST
- Where
- St. Lawrence County, Edwards
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Lightning strike resulted in a fire with minor damage to a house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408604.